MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC REVERSE BAYONETED CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC REVERSE BAYONETED CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 9569631
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with lumbar radiculopathy and herniated disc.During surgery.The tip of the instrument broke off.The product came in contact with the patient.No fragments of the device are remaining in the patient.There were no patient complications as a result of event.
 
Additional Manufacturer Narrative
Product analysis result: visual optical visual inspection of the instrument confirmed the tip of the curette has been broken off.Microscopic examination of the fracture surface revealed a rough rigid surface.This type of damage is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
REVERSE BAYONETED CURETTE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8266108
Report Number1030489-2019-00079
Device Sequence Number19364723
Product Code LXH
UDI-Device Identifier00885074456560
UDI-Public00885074456560
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9569631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight61